Skip to main content Accessibility help
×
Home

ON THE EXTENSION OF ISOMETRIES BETWEEN THE UNIT SPHERES OF A $\text{JBW}^{\ast }$ -TRIPLE AND A BANACH SPACE

Abstract

We prove that if $M$ is a $\text{JBW}^{\ast }$ -triple and not a Cartan factor of rank two, then $M$ satisfies the Mazur–Ulam property, that is, every surjective isometry from the unit sphere of $M$ onto the unit sphere of another real Banach space $Y$ extends to a surjective real linear isometry from $M$ onto $Y$ .

Copyright

References

Hide All
1. Akemann, C. A. and Pedersen, G. K., Facial structure in operator algebra theory, Proc. Lond. Math. Soc. 64 (1992), 418448.
2. Bader, U., Furman, A., Gelander, T. and Monod, N., Property (T) and rigidity for actions on Banach spaces, Acta Math. 198 (2007), 57105.
3. Barton, T. and Timoney, R. M., Weak -continuity of Jordan triple products and applications, Math. Scand. 59 (1986), 177191.
4. Barton, T. J. and Friedman, Y., Bounded derivations of JB -triples, Q. J. Math. 41(2) (1990), 255268.
5. Braun, R. B., Kaup, W. and Upmeier, H., A holomorphic characterization of Jordan-C -algebras, Math. Z. 161 (1978), 277290.
6. Bunce, L. J. and Chu, C.-H., Compact operations, multipliers and Radon-Nikodym property in JB -triples, Pacific J. Math. 153 (1992), 249265.
7. Bunce, L. J., Fernández-Polo, F. J., Martínez Moreno, J. and Peralta, A. M., A Saitô-Tomita-Lusin theorem for JB -triples and applications, Q. J. Math. 57 (2006), 3748.
8. Burgos, M., Fernández-Polo, F. J., Garcés, J., Martínez, J. and Peralta, A. M., Orthogonality preservers in C -algebras, JB -algebras and JB -triples, J. Math. Anal. Appl. 348 (2008), 220233.
9. Cabrera García, M. and Rodríguez Palacios, A., Non-associative normed algebras, in Vol. 2. Representation Theory and the Zel’manov Approach, Encyclopedia of Mathematics and its Applications, Volume 167 (Cambridge University Press, Cambridge, 2018).
10. Cheng, L. and Dong, Y., On a generalized Mazur–Ulam question: extension of isometries between unit spheres of Banach spaces, J. Math. Anal. Appl. 377 (2011), 464470.
11. Chu, C.-H. and Iochum, B., Complementation of JBW -triples in von Neumann algebras, Proc. Amer. Math. Soc. 108 (1990), 1924.
12. Cueto-Avellaneda, M. and Peralta, A. M., The Mazur–Ulam property for commutative von Neumann algebras, Linear Multilinear Algebra, to appear, https://doi.org/10.1080/03081087.2018.1505823.
13. Dang, T. and Friedman, Y., Classification of JBW -triple factors and applications, Math. Scand. 61(2) (1987), 292330.
14. Day, M. M., Some characterizations of inner-product spaces, Trans. Amer. Math. Soc. 62 (1947), 320337.
15. Dineen, S., The second dual of a JB -triple system, in Complex Analysis, Functional Analysis and Approximation Theory (ed. Múgica, J.), North-Holland Mathematics Studies, Volume 125, pp. 6769 (North-Holland, Amsterdam-New York, 1986).
16. Ding, G. G., The 1-Lipschitz mapping between the unit spheres of two Hilbert spaces can be extended to a real linear isometry of the whole space, Sci. China Ser. A 45(4) (2002), 479483.
17. Ding, G. G., On the extension of isometries between unit spheres of E and C (𝛺), Acta Math. Sin. (Engl. Ser.) 19 (2003), 793800.
18. Ding, G. G., The isometric extension of the into mapping from a L (𝛤)-type space to some Banach space, Illinois J. Math. 51(2) (2007), 445453.
19. Ding, G. G., On isometric extension problem between two unit spheres, Sci. China Ser. A 52 (2009), 20692083.
20. Edwards, C. M., Fernández-Polo, F. J., Hoskin, C. S. and Peralta, A. M., On the facial structure of the unit ball in a JB -triple, J. Reine Angew. Math. 641 (2010), 123144.
21. Edwards, C. M. and Rüttimann, G. T., On the facial structure of the unit balls in a JBW -triple and its predual, J. Lond. Math. Soc. 38 (1988), 317332.
22. Edwards, C. M. and Rüttimann, G. T., Compact tripotents in bi-dual JB -triples, Math. Proc. Cambridge Philos. Soc. 120 (1996), 155173.
23. Fernández-Polo, F. J., Garcés, J. J., Peralta, A. M. and Villanueva, I., Tingley’s problem for spaces of trace class operators, Linear Algebra Appl. 529 (2017), 294323.
24. Fernández-Polo, F. J., Jordá, E. and Peralta, A. M., Tingley’s problem for p-Schatten von Neumann classes, J. Spectr. Theory, to appear, arXiv:1803:00763.
25. Fernández-Polo, F. J. and Peralta, A. M., Closed tripotents and weak compactness in the dual space of a JB -triple, J. Lond. Math. Soc. 74 (2006), 7592.
26. Fernández-Polo, F. J. and Peralta, A. M., Non-commutative generalisations of Urysohn’s lemma and hereditary inner ideals, J. Funct. Anal. 259 (2010), 343358.
27. Fernández-Polo, F. J. and Peralta, A. M., Tingley’s problem through the facial structure of an atomic JBW -triple, J. Math. Anal. Appl. 455 (2017), 750760.
28. Fernández-Polo, F. J. and Peralta, A. M., On the extension of isometries between the unit spheres of von Neumann algebras, J. Math. Anal. Appl. 466 (2018), 127143.
29. Fernández-Polo, F. J. and Peralta, A. M., Low rank compact operators and Tingley’s problem, Adv. Math. 338 (2018), 140.
30. Friedman, Y. and Russo, B., Structure of the predual of a JBW -triple, J. Reine Angew. Math. 356 (1985), 6789.
31. Friedman, Y. and Russo, B., The Gelfand–Naimark Theorem for JB -triples, Duke Math. J. 53 (1986), 139148.
32. Harris, L. A., Bounded symmetric homogeneous domains in infinite dimensional spaces, in Proceedings on Infinite Dimensional Holomorphy (Kentucky 1973), Lecture Notes in Mathematics, Volume 364, pp. 1340 (Springer, Berlin-Heidelberg-New York, 1974).
33. Horn, G., Characterization of the predual and ideal structure of a JBW -triple, Math. Scand. 61(1) (1987), 117133.
34. Horn, G., Classification of JBW -triples of type I, Math. Z. 196 (1987), 271291.
35. Jiménez-Vargas, A., Morales-Campoy, A., Peralta, A. M. and Ramírez, M. I., The Mazur–Ulam property for the space of complex null sequences, Linear and Multilinear Algebra 67(4) (2019), 799816.
36. Kadison, R. V. and Ringrose, J. R., Fundamentals of the Theory of Operator Algebras. Vol. II. Advanced Theory, Pure and Applied Mathematics, Volume 100 (Academic Press, Inc., Orlando, FL, 1986).
37. Kaup, W., A Riemann mapping theorem for bounded symmetric domains in complex Banach spaces, Math. Z. 183 (1983), 503529.
38. Kaup, W., On real Cartan factors, Manuscripta Math. 92 (1997), 191222.
39. Kaup, W. and Upmeier, H., Jordan algebras and symmetric Siegel domains in Banach spaces, Math. Z. 157 (1977), 179200.
40. Li, B., Real Operator Algebras (World Scientific Publishing Co., Inc., River Edge, NJ, 2003).
41. Liu, R., On extension of isometries between unit spheres of L (𝛤)-type space and a Banach space E , J. Math. Anal. Appl. 333 (2007), 959970.
42. Mankiewicz, P., On extension of isometries in normed linear spaces, Bull. Acad. Pol. Sci., Sér. Sci. Math. Astron. Phys. 20 (1972), 367371.
43. Megginson, R. E., An Introduction to Banach Space Theory (Springer, New York, 1998).
44. Mori, M., Tingley’s problem through the facial structure of operator algebras, J. Math. Anal. Appl. 466(2) (2018), 12811298.
45. Mori, M. and Ozawa, N., Mankiewicz’s theorem and the Mazur–Ulam property for C -algebras, Studia Math. accepted for publication, arXiv:1804.10674.
46. Navarro-Pascual, J. C. and Navarro, M. A., Unitary operators in real von Neumann algebras, J. Math. Anal. Appl. 386(2) (2012), 933938.
47. Peralta, A. M., Extending surjective isometries defined on the unit sphere of (𝛤), Rev. Mat. Complut. 32(1) (2019), 99114.
48. Peralta, A. M., A survey on Tingley’s problem for operator algebras, Acta Sci. Math. (Szeged) 84 (2018), 81123.
49. Peralta, A. M. and Rodríguez, A., Grothendieck’s inequalities for real and complex JBW -triples, Proc. Lond. Math. Soc. 83 (2001), 605625.
50. Peralta, A. M. and Tanaka, R., A solution to Tingley’s problem for isometries between the unit spheres of compact C -algebras and JB -triples, Sci. China Math. 62(3) (2019), 553568.
51. Russo, B. and Dye, H. A., A note on unitary operators in C -algebras, Duke Math. J. 33 (1966), 413416.
52. Siddiqui, A. A., Average of two extreme points in JBW -triples, Proc. Japan Acad. Ser. A 83(9–10) (2007), 176178.
53. Siddiqui, A. A., A proof of the Russo–Dye theorem for JB -algebras, New York J. Math. 16 (2010), 5360.
54. Tan, D., Huang, X. and Liu, R., Generalized-lush spaces and the Mazur–Ulam property, Studia Math. 219 (2013), 139153.
55. Tan, D., Extension of isometries on unit sphere of L , Taiwanese J. Math. 15 (2011), 819827.
56. Tan, D., On extension of isometries on the unit spheres of L p -spaces for 0 < p⩽1, Nonlinear Anal. 74 (2011), 69816987.
57. Tan, D., Extension of isometries on the unit sphere of L p -spaces, Acta Math. Sin. (Engl. Ser.) 28 (2012), 11971208.
58. Tan, D. and Liu, R., A note on the Mazur–Ulam property of almost-CL-spaces, J. Math. Anal. Appl. 405 (2013), 336341.
59. Tanaka, R., A further property of spherical isometries, Bull. Aust. Math. Soc. 90 (2014), 304310.
60. Tanaka, R., The solution of Tingley’s problem for the operator norm unit sphere of complex n × n matrices, Linear Algebra Appl. 494 (2016), 274285.
61. Tingley, D., Isometries of the unit sphere, Geom. Dedicata 22 (1987), 371378.
62. Wright, J. D. M., Jordan C -algebras, Michigan Math. J. 24 (1977), 291302.
63. Wright, J. D. M. and Youngson, M. A., A Russo–Dye theorem for Jordan C -algebras, in Functional Analysis: Surveys and Recent Results (Proc. Conf., Paderborn, 1976), North-Holland Mathematics Studies, Volume 27; Notas de Mat., No. 63, pp. 279282 (North-Holland, Amsterdam, 1977).
64. Yang, X. and Zhao, X., On the extension problems of isometric and nonexpansive mappings, in Mathematics Without Boundaries (ed. Rassias, T. M. and Pardalos, P. M.), pp. 725748 (Springer, New York, 2014).
MathJax
MathJax is a JavaScript display engine for mathematics. For more information see http://www.mathjax.org.

Keywords

MSC classification

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed